Arkansas, 2015

Flooding in Arkansas, April 15 to 22, 2015

April 15 to 22, 2015 · NWS LZK · 2 events in 2 counties and zones

Heavy spring rainfall caused area rivers to flood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy spring rainfall caused area rivers to flood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 15, 5:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 15, 5:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 AM CDT WED APR 15 2015

.AVIATION...
UPPER LEVEL WAVE WILL CONTINUE TO LIFT OUT TO THE NORTHEAST THIS
MORNING AND BECOME WEAKER AS IT DOES. WIDESPREAD SHOWERS CONTINUE
OVER THE MAJORITY OF THE STATE BUT WILL GRADUALLY LIFT NORTH WITH
TIME. RAIN WILL CONTINUE MOST OF THE DAY AT KHRO AND KBPK BEFORE
ENDING LATE. IFR TO LIFR CONDITIONS THIS MORNING WILL GRADUALLY
LIFT TO VFR WITH TIME. LIGHT AND VARIABLE WINDS WILL GRADUALLY
TURN MORE SOUTHWEST.

&&

.PREV DISCUSSION... /ISSUED 259 AM CDT WED APR 15 2015/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

SCATTERED SHOWERS CONTINUE TO PUSH NORTH THROUGH THE FORECAST
AREA. MUCH OF THE FORECAST AREA WILL HAVE A CHANCE AT SOME SPOTTY
RAINFALL THROUGH THE MORNING BUT EXPECT TO SEE SHOWER ACTIVITY
GRADUALLY DIMINISH FROM THE SOUTH AS THE DAY WEARS ON AS UPPER
LEVEL SUPPORT MOVES NORTH OF THE STATE. DRY CONDITIONS ARE
EXPECTED FOR THE MOST PART ON THURSDAY. A CLOSED UPPER LOW WILL BE
SITUATED OVER THE FOUR CORNERS REGION BY DAYBREAK THURSDAY
MORNING. UPPER LEVEL RIDGING OVER ARKANSAS SHOULD PROHIBIT
ANYTHING BEYOND SOME ISOLATED SHOWERS...HOWEVER THERE ARE HINTS IN
THE NUMERICAL GUIDANCE THAT SUGGEST AFTERNOON SHOWERS WILL BE SEEN
CLOSER TO THE LOUISIANA BORDER. HAVE SOME 20-30 PERCENT RAIN
CHANCES IN THE FORECAST FOR THE FAR SOUTHERN COUNTIES ON THURSDAY
TO ACCOUNT FOR THIS...BUT MUCH OF THE DAY SHOULD BE DRY. CONTINUED
WITH THE TREND OF GOING AROUND OR SLIGHTLY HIGHER THAN GUIDANCE IS
SUGGESTING FOR THURSDAY AFTERNOON. HIGHS SHOULD END UP 3-5 DEGREES
ABOVE NORMAL...PERHAPS NEAR 80 DEGREES IN THE SOUTH.

AFTER A BRIEF RESPITE IN THE RAIN...THE SHORT TERM WILL AGAIN
TURN RAINY FOR FRIDAY AND SATURDAY. THE AFOREMENTIONED
UPPER LOW OVER THE FOUR CORNERS REGION WILL BEGIN TO SHIFT
EAST...SPREADING PLENTY OF MOISTURE NORTH INTO THE STATE. FRIDAY
MORNING MAY BE DRY BUT BY FRIDAY AFTERNOON SHOWERS SHOULD BE
FAIRLY WIDESPREAD...A TREND THAT WILL CONTINUE FRIDAY NIGHT AND
THROUGH MUCH OF THE DAY SATURDAY.

LONG TERM...SUNDAY THROUGH SUNDAY

WITH NO SIGNIFICANT DIFFERENCES BETWEEN THE MODELS IN THE
SYNOPTIC SCALE...WILL USE OF BLEND OF FORECAST SOLUTIONS THIS
MORNING. THERE ARE SOME SUBTLE DIFFERENCES CONCERNING THE
INDIVIDUAL WAVES IN THE THE PREVAILING FLOW AND THESE ALSO WILL BE
BLENDED TOGETHER.

PERIOD INITIATES WITH AN AMPLIFIED PATTERN IN PLACE...HIGHLIGHTED
BY RIDGING ALONG BOTH COASTS AND TROUGHING IN BETWEEN. TROUGH WILL
BE MOVING TO THE EAST EARLY IN THE PERIOD...KEEPING AN UNSETTLED
PATTERN IN PLACE FOR SUNDAY AND SUNDAY NIGHT. SYSTEM DOES FINALLY
CLEAR THE REGION EARLY MONDAY AS A COLD FRONT IS DRAGGED ACROSS
THE REGION. WITH THE ECMWF JUST A TOUCH FASTER AND THE GFS A
LITTLE STRONGER WITH ITS QPF SIGNALS...WILL HOLD ON TO SOME
MINIMAL POPS EARLY MONDAY. AN ACTUAL DRY DAY IS EXPECTED TUESDAY
AS HIGH PRESSURE WILL BE IN CONTROL.

TEMPERATURES WILL AVERAGE A LITTLE BELOW NORMAL THROUGH THE
PERIOD THANKS TO CLOUDS AND SCATTERED PRECIP INITIALLY AND THEN
THE SUBSEQUENT NORTHWEST FLOW BEHIND THE FRONT. MAV/MEX NUMBERS
LOOK GOOD AND ARE GENERALLY ACCEPTED?

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  55  76  59 /  50  20  10  10
CAMDEN AR         75  55  79  64 /  20  10  30  40
HARRISON AR       65  51  75  56 /  50  20  10  20
HOT SPRINGS AR    72  54  76  62 /  30  10  20  30
LITTLE ROCK   AR  72  56  77  62 /  40  20  20  20
MONTICELLO AR     77  59  79  63 /  30  10  20  40
MOUNT IDA AR      72  51  77  61 /  30  10  20  40
MOUNTAIN HOME AR  65  53  76  57 /  50  20  10  10
NEWPORT AR        69  56  76  60 /  50  20  10  10
PINE BLUFF AR     74  58  77  63 /  30  10  20  30
RUSSELLVILLE AR   69  53  77  60 /  40  10  10  20
SEARCY AR         70  55  76  60 /  40  20  10  20
STUTTGART AR      73  58  76  63 /  40  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...56
Hazardous weather outlook, Apr 15, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED APR 15 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AN UPPER LEVEL LOW OVER OKLAHOMA AT THIS TIME WILL CONTINUE TO LIFT
TO THE NORTHEAST TODAY...WEAKENING AS IT DOES. THE SYSTEM WILL STILL
PRODUCE SCATTERED SHOWERS ACROSS THE AREA MAINLY THIS MORNING BEFORE
THE BEST CHANCES OF RAIN SHIFT TO THE NORTH DURING THE AFTERNOON
HOURS

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY

A LARGE STORM SYSTEM OVER THE FOUR CORNERS ON THURSDAY WILL WOBBLE
INTO THE SOUTHERN PLAINS IN THE COMING DAYS. THE SYSTEM IS NOT
EXPECTED TO CLEAR THE REGION UNTIL LATE IN THE WEEKEND OR EARLY NEXT
WEEK. AHEAD OF THE SYSTEM...HIT AND MISS RAIN WILL CONTINUE WITH
THUNDERSTORMS POSSIBLE. PRECIPITATION WILL BE MOST LIKELY DURING THE
HEAT OF THE AFTERNOON AND EVENING.

ANY SEVERE WEATHER WILL BE ISOLATED. RAIN WILL LIKELY BECOME HEAVY
FROM THE TEXAS GULF COAST TO THE SOUTHEAST UNITED STATES BUT THAT IS
NOT EXPECTED TO BE THE CASE LOCALLY. THIS WILL BE MONITORED AS THE
WEEK PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Prairie

When
April 15, 7:00 AM CST to April 22, 8:00 PM CST
Where
Prairie County, 0.72 mi SSE of Harrys to 2.01 mi ESE of Enarc
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.940, -91.496

Heavy rainfall caused the White River at Des Arc to rise above flood stage during the morning hours of the 15th. This river fell back below flood stage during the evening hours of the 22nd.

Flood, Ouachita

When
April 16, 4:00 AM CST to April 18, 3:30 PM CST
Where
Ouachita County, 1.24 mi NNW of Cullendale to 2.34 mi E of Lester
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.547, -92.806

Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the morning hours of the 16th. This river fell back below flood stage during the afternoon hours of the 18th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587937, 587936.